MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 07/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient underwent an explant of a tecnis symfony toric intraocular lens (iol), model zxt225 18.0 diopter.No additional information provided.
 
Additional Manufacturer Narrative
Correction: in the supplemental mdr it was reported that the device was returned to the manufacturer on 08/11/2017, which was in error.The correct return date to the manufacturer was 08/14/2017.The following section has been updated accordingly.No additional information was provided.Device available for evaluation?: yes, returned to manufacturer on 08/14/2017.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported the lens was inserted and removed from the left eye (os) by dr.Scott perkins during the same surgical date of (b)(6) 2017, due to an unspecified lens damage.There was no incision enlargement or vitrectomy.The patient is doing okay.Also, the lens was replaced with the same model and diopter.In addition, it was reported the patient is female with date of birth (b)(6).No additional information was provided.If implanted, give date: not applicable as this lens was inserted and removed.If explanted, give date: not applicable as this lens was inserted and removed.Device available for evaluation?: yes, returned to manufacturer on 08/11/2017.Initial reporter: dr.(b)(6).Health professional: yes.Occupation: physician.Device returned to manufacturer?: yes.(b)(4).Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed the product is damaged on the anterior and posterior side.Part of the optic body was cut, most likely to make explant possible.Considering the condition of the returned lens, no additional analysis is possible.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6806233
Report Number9614546-2017-00778
Device Sequence Number999107
Product Code POE
UDI-Device Identifier05050474605756
UDI-Public(01)05050474605756(17)211026
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date10/26/2021
Device Model NumberZXT225
Device Catalogue NumberZXT225U180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer09/12/2017
10/25/2017
Initial Report FDA Received Date08/19/2017
Supplement Report FDA Received Date10/09/2017
11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR